Cardizem and Depression
In clinical studies where people took Cardizem, depression was reported as a rare but possible side effect. Since depression was reported in less than 1 percent of people taking the medication, however, it is difficult to determine whether depression was actually caused by Cardizem itself or other factors. If you are taking Cardizem and depression symptoms occur, talk to your healthcare provider immediately.
Cardizem® (diltiazem hydrochloride) is a prescription medication known as a calcium channel blocker. It is used to treat chest pain (known medically as angina).
Just like any other medicine, side effects can occur with Cardizem. One of these possible side effects is depression.
The safety and effectiveness of Cardizem has been studied in many people. In these clinical trials, less than 1 percent of people reported depression as one of the Cardizem side effects.
The challenge with Cardizem and depression is that given how uncommon depression is reported with the drug and how common it is within the general population, it is difficult to tell whether depression is actually caused by Cardizem, other factors, or a combination of both.
For people taking Cardizem, depression may occur. Therefore, if you notice any possible symptoms of depression while taking the drug or something "just does not seem right," you should talk to your healthcare provider. He or she will be able to diagnose and treat the problem. If your healthcare provider believes the medicine may be causing your symptoms, he or she may recommend another angina medicine.